Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243442] of Richard T. Durrett

Papers Published

  1. Brennan, MD; Durrett, R, Splitting intervals II: Limit laws for lengths, Probability Theory and Related Fields, vol. 75 no. 1 (1987), pp. 109-127, ISSN 0178-8051 [doi]
    (last updated on 2017/12/15)

    Abstract:
    In the processes under consideration, a particle of size L splits with exponential rate Lα, 0<α<∞, and when it splits, it splits into two particles of size LV and L(1-V) where V is independent of the past with d.f. F on (0, 1). Let Ztbe the number of particles at time t and Ltthe size of a randomly chosen particle. If α=0, it is well known how the system evolves: e-tZtconverges a.s. to an exponential r.v. and -Lt≈t + Ct1/2X where X is a standard normal t.v. Our results for α>0 are in sharp contrast. In "Splitting Intervals" we showed that t-1/αZtconverges a.s. to a constant K>0, and in this paper we show {Mathematical expression}. We show that the empirical d.f. of the rescaled lengths, {Mathematical expression}, converges a.s. to a non-degenerate limit depending on F that we explicitly describe. Our results with α=2/3 are relevant to polymer degradation. © 1987 Springer-Verlag.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320